Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

The Estimation of Pr (Y < X) in the Normal Case

F. Downton
Technometrics
Vol. 15, No. 3 (Aug., 1973), pp. 551-558
DOI: 10.2307/1266860
Stable URL: http://www.jstor.org/stable/1266860
Page Count: 8
  • Download ($14.00)
  • Cite this Item
The Estimation of Pr (Y < X) in the Normal Case
Preview not available

Abstract

The minimum variance unbiased estimator of Pr {Y < X} under the assumption that X and Y are independently normally distributed is derived. Approximations to this "best" estimator are obtained, and these approximations are suggested as alternatives to the asymptotically equivalent estimator used by Church and Harris (1970) to obtain confidence intervals for that probability.

Page Thumbnails

  • Thumbnail: Page 
551
    551
  • Thumbnail: Page 
552
    552
  • Thumbnail: Page 
553
    553
  • Thumbnail: Page 
554
    554
  • Thumbnail: Page 
555
    555
  • Thumbnail: Page 
556
    556
  • Thumbnail: Page 
557
    557
  • Thumbnail: Page 
558
    558